Thank you Dr. Saini for your response to my prior inquiry a couple of days ago. To follow up-- Hypothetically, if one gets a herpes outbreak during a treatment period of chemo infusions, would that outbreak cause postponement of the next infusion? Or be dangerous if the patient had low wbc during chemo (and cannot take neulasta or neupogen due to severe allergy)? I'm not on chemo now, and I might never be again, but I'm looking for answers to these questions in case I ever have to be on chemo again--esp. in light of wbc issues and my neulasta allergy. I don't have herpes (I have been blood tested) but my husband has been having herpes outbreaks a few times a year. He takes valtrex occasionally but is reluctant to go on an antiviral drug on a regular basis. My understanding is that someone carrying the herpes virus is contagious even when not having an active outbreak. Vaginal pain post-chemo makes condom usage difficult. I'm trying to weigh the various risks if we stop using condoms, given my hx with brca (dx 2 years ago--stage 1, 1 cm. mostly-invasive ductile carcinoma, grade 3, e.r. positive, node negative; I had lumpectomy, sentinel node biopsy, 1 taxotere & 6 CMF infusions, 7 weeks rads, 1 year tamoxifen, and now arimidex for the past 6 months or so; during chemo, I also had several postponements and dose reductions due to low wbc; my wbc now, 1 1/2 years after end of chemo, is 3.2 (with neutrophils in range). wbc dropped from 4.8 to 3.2 in last 9 months. Don't know why --I haven't had any infections, as far as I know. Thanks for yfour help. God bless you too.
During chemotherapy, any infective episode, including herpes, may lead to postponement of next cycle. Typically, low WBC is more related to risk of bacterial infection (esp Gram negative bacteria) than viral infection.
I hope you never need chemo ever again. You had a small sized primary tumor, node negative, receptor positive disease - these are all good prognostic features.
It is unlikely that the chemo is responsible for such prolonged leukopenia. Maybe you should consult a hematologist at some point.
All the very best.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.